Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the accurate computation of the prolate spheroidal radial functions of the second kind


Authors: T. Do-Nhat and R. H. MacPhie
Journal: Quart. Appl. Math. 54 (1996), 677-685
MSC: Primary 33C05; Secondary 33C45, 65D20
DOI: https://doi.org/10.1090/qam/1417231
MathSciNet review: MR1417231
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The series expansion of the prolate radial functions of the second kind, expressed in terms of the spherical Neumann functions, converges very slowly when the spheroid's surface coordinate $ \xi $ approaches 1 (thin spheroids). In this paper an analytical series expansion in powers of $ \left( {{\xi ^2} - 1} \right)$ is obtained to facilitate the convergence. Then, by using the Wronskian test, it is shown that this newly developed expansion has been computed with a double precision accuracy.


References [Enhancements On Off] (What's this?)

  • [1] J. A. Stratton, P. M. Morse, L. J. Chu, D. C. Little, and F. J. Carbato, Spheroidal Wave Functions, John Wiley and Sons, New York, 1956
  • [2] C. Flammer, Spheroidal Wave Functions, Stanford Univ. Press, Stanford, Calif., 1957
  • [3] P. M. Morse and H. Feshbach, Methods of Theoretical Physics, McGraw-Hill, New York, 1953
  • [4] B. P. Sinha and R. H. MacPhie, On the computation of the prolate spheroidal radial functions of the second kind, J. Math. Phys. 16, 2378-2381 (1975)
  • [5] E. T. Whittaker and G. N. Watson, A Course of Modern Analysis, Cambridge Univ. Press, New York, 1980
  • [6] M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions, Dover, New York, 1970

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 33C05, 33C45, 65D20

Retrieve articles in all journals with MSC: 33C05, 33C45, 65D20


Additional Information

DOI: https://doi.org/10.1090/qam/1417231
Article copyright: © Copyright 1996 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website